Irbesartan, a medication used to treat high blood pressure, was recalled by Thailand’s Food and Drug Administration (FDA) after a foreign report that AZBT contamination had been discovered in the drug’s constituents.
Azidomethyl biphenyl tetrazole, sometimes known as AZBT, is a mutagen that may eventually raise a patient’s risk of developing cancer.
The implicated irbesartan in Thailand was in 42 batches by five manufacturers, according to an inquiry, according to acting FDA secretary-general Dr. Narong Aphikulvanich, whose findings are detailed in the tables attached.
He argued that consuming irbesartan from various batches or manufacturers was safe.
He continued by saying that the FDA had investigated all medicine makers thoroughly and had gathered all samples for laboratory testing at the Department of Medical Science to ensure that they were free of impurities.
In addition to ordering the five manufacturers to recall any batches that were discovered to have been AZBT-contaminated, the FDA also notified the hospitals, clinics, and pharmacies that had these medications on hand.
Patients who were taking Irbesartan, according to Narong, shouldn’t stop taking it right away. They have been urged to determine whether the medication they are taking is a part of the impacted batches. If so, speak with doctors or pharmacists.
Email QA@fda.moph.go.th or call 02-590-7405 for more details.
READ MORE https://www.fda.moph.go.th/